Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mommytosydney

Is this considered severe acne?

Recommended Posts

i think it's moderate, it doesn't look like you have cystic acne. just a lot of papules and pustules.

Share this post


Link to post
Share on other sites
i think it's moderate, it doesn't look like you have cystic acne. just a lot of papules and pustules.

Thanks I wasn't sure what catagory to put it in.....Any thought on if you think the derm will give me accutane?

Share this post


Link to post
Share on other sites
I've never heard of using antibiotics for acne.....does it work?

Share this post


Link to post
Share on other sites
I've never heard of using antibiotics for acne.....does it work?

Share this post


Link to post
Share on other sites
I've never heard of using antibiotics for acne.....does it work?

Never heard of anitbiotics as acne treatment? Antibiotics/antimicrobials are the same thing. Acne medicines such as Erythromycin, doxyciline, clindomycin, tetracycline, benzaclin, minocin are all antibiotics/antimicrobials. Basically anything with the ending- cin or clin you know are antibiotics. Like penacilin. All these ingredients are used in like 90% of acne medicines.

Share this post


Link to post
Share on other sites
I've never heard of using antibiotics for acne.....does it work?

Never heard of anitbiotics as acne treatment? Antibiotics/antimicrobials are the same thing. Acne medicines such as Erythromycin, doxyciline, clindomycin, tetracycline, benzaclin, minocin are all antibiotics/antimicrobials. Basically anything with the ending- cin or clin you know are antibiotics. Like penacilin. All these ingredients are used in like 90% of acne medicines.

Share this post


Link to post
Share on other sites

Hey,

I think your acne is moderate but if you are saying that it is starting to get worse, then it is likely to continue on that path. Your derm will want you to try other things before putting you on accutane. Most likely it will be a combination of antibiotics (probably minocycline or doxycyline) and a topical retinod. It probably wont help much, especially for papules (I know, I have them and am on antibiotics too!). The antibiotics do help calm down the breakout until you can get onto something that is more suitable. Papules really suck. Even if they are smaller than cysts/nodules, they still scar and hurt like hell.

My local GP/doctor was able to prescribe a topical retinod and an antibiotic for me and seeing that you wont have to wait long for an appointment for a GP, I would recommend doing that. A derm appointment can take anywhere from 1 month to 3 months to get in, so try some antibiotics in the meantime so that way, if the antibiotics/retinod aren't working, your derm will be able to discuss more serious options with you ASAP.

I would not say your acne is extremely severe either as Allison27 said :\

Share this post


Link to post
Share on other sites
I've never heard of using antibiotics for acne.....does it work?

Never heard of anitbiotics as acne treatment? Antibiotics/antimicrobials are the same thing. Acne medicines such as Erythromycin, doxyciline, clindomycin, tetracycline, benzaclin, minocin are all antibiotics/antimicrobials. Basically anything with the ending- cin or clin you know are antibiotics. Like penacilin. All these ingredients are used in like 90% of acne medicines.

Share this post


Link to post
Share on other sites

You have a little more than moderate. But you are not severe. Severe is cysts which are huge and hurt like hell. you just have lots of smaller ones. If I was you I would get AcneFree Severe 4 Step Acne Treatment (not because you have severe, but because it worked for me and i had about what you did)or something for acne.

Share this post


Link to post
Share on other sites

I would say definitely look into Accutane. I'm not a big fan of antibiotics for acne because they stop working after you're off them, and for the people who don't grow out of it, this is disheartening. You can also grow an immunity to them, as I did, and they just stop working. Good luck though, in whatever you choose to do! :)

Share this post


Link to post
Share on other sites

i'm going to have to disagree with everyone else on this. since this started during your pregnancy, it's almost certainly hormonally caused. Are you on birth control? go to your gynecologist and make sure you get your hormone levels checke out. then get on some birth control such as yasmin. see if that helps. then go to your derm. the thing about accutane and hormonal acne (and most if not all adult-onset acne in women is hormonally caused) is that once you get off the accutane, the hormonal acne will just come right back (this is what the derm told me).

there are alternatives to accutane like spironolactone that can decrease your androgens and would probably help you.

adult-onset female acne is almost always hormonal. your dermatologist will not treat the hormonal imbalance which is the underlying problem.

Share this post


Link to post
Share on other sites

That doesnt even look that bad to me, ok I admit that there is quite a bit of redness but it looks like most of it is scarring rather than actual spots

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×